Lightning, York
- When
- August 10, 12:47 PM EST
- Where
- York County, York Vlg
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Lightning struck the garage of a home in York and ignited a fire that damaged the garage and caused smoke damage to the remainder of the home.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning struck the garage of a home in York and ignited a fire that damaged the garage and caused smoke damage to the remainder of the home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 10, 8:24 AM EST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 924 AM EDT FRI AUG 10 2001 AGREE WITH PREV DSCN AND FCST...JUST TWEAKED TO RMV MENTION OF AFTN FM FCST...RST UNCHNGD. WILL KEEP SCA GOING. .GYX... ME...SCA. NH...SCA. AJS
MEZ007>009-012>014-018>028-NHZ001>010-013-014-101500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1048 AM EDT FRI AUG 10 2001 A COLD FRONT IS SETTING OFF WIDESPREAD THUNDERSTORM ACTIVITY. SOME OF THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...TORRENTIAL RAIN AND HAIL. THE COLD FRONT IS MOVING EAST AND WILL PASS THROUGH MOUNTAIN SECTIONS BY EARLY AFTERNOON...CENTRAL AND SOUTHERN SECTIONS LATER THIS AFTERNOON AND FINALLY REACH THE COAST THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX
The Portland,ME radar (KGYX), 61 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2001Every state in 2001This day in weather historyWarnings in Maine, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263379.